MAUDE Adverse Event Report: HOLOGIC, INC. EVIVA STEREOTACTIC GUIDED BREAST BIOPSY SYSTEM; BIOPSY INSTRUMENT

HOLOGIC, INC. EVIVA STEREOTACTIC GUIDED BREAST BIOPSY SYSTEM; BIOPSY INSTRUMENT
Model Number EVIVA_1210-20
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Codes Intraoperative Pain (2662); Breast Discomfort/Pain (4504)
Date of Event 12/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not being returned therefore, a failure analysis of the complaint device cannot be completed.Device history record (dhr) review was conducted for the reported identification number.The lot was released meeting all qa specifications.
 
Event or Problem Description
It was reported that during a biopsy, after taking 3-5 specimens, the patient complained of pain.When attempting additional samples the patient continued to have pain and the specimen passing the tube seemed to be smaller than usual.A control picture showed the deformed needle and a decision was made to stop the procedure.Difficulties in drawing the needle out of the breast.No serious injury reported and no medical intervention required.This event occured in (b)(6) 2020, but was not reported by the customer to hologic until (b)(6) 2021.
 
Additional Manufacturer Narrative
Eviva disposable received and tested.Visual inspection was performed and it was found that the cannula was damaged.Hence the complaint can be confirmed.A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.We are currently unable to establish a relationship between the device and the issue reported.After completing the review of the device history records, manufacturing process, related non conformances and capa's, it is concluded that the outer cannula twisted complaint are not manufacturing related, since there are not atypical conditions found during the manufacturing of these lots, additional all the complaints were reported from the same location (australia), and the other locations where the lots were also distributed did not reported any complaints related to the outer cannula twisted failure mode, for this reason the occurrence of the outer cannula twisting could be highly related to the use of the devices instead of failure modes occurred as a result of the manufacturing process.

Brand Name
EVIVA STEREOTACTIC GUIDED BREAST BIOPSY SYSTEM
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
kristin fornieri
36 & 37 apple ridge road
danbury, CT 06810
2037318491
MDR Report Key11611181
Report Number1222780-2021-00070
Device Sequence Number3262291
Product Code KNW
UDI-Device Identifier35420045504992
UDI-Public35420045504992
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K180233
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2021
Device Model NumberEVIVA_1210-20
Device Catalogue NumberEVIVA_1210-20
Device Lot Number19D24RT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer03/08/2021
Initial Report FDA Received Date04/02/2021
Supplement Report FDA Received Date12/28/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown